PDA

View Full Version : Injectible Methotrexate?



polly pop
11-09-2005, 05:50 PM
I have overlapping lupus and rheumatoid arthritis and my doctor recommends that I go on the injectible version of methotrexate because I'm having a lot of nausea with the pill form. I really really really have issues with needles. I'm ok if someone else is poking me and I close my eyes reallllly tight, but the thought of injecting myself just fills my stomach with knots.

I was just curious if anyone else has had to go on this version of the drug. What kind of side affects did you get?

Also I have no insurance, so if anyone can give me a round about price on it that would help. I've called around, but it seems to be a very hard drug to find as an injectible. And the one place that could order it couldn't give me a price until it was added to their inventory. If its going to cost me something insane I'm not going to bother and my rheumy will just have to figure something else out. :P

shew
12-08-2005, 02:35 PM
I was on injectable methorexate for a couple of years b/c I developed stomach ulcers from the oral. I did have trouble at first with the thought of injecting myself, but after the first couple of times I did get used to it (I did it in my thigh). Let me assure you, it wasn't too bad once you get used to it. (I hated needles too!)

To answer your other question, I think the injectable was fairly inexpensive if I remeber correctly (under $20- before insurance). It has been several years since I have taken it, but when I get a chance I can go back and check my records to see how much it was. Another suggestion if you don't have insurance is having rxs filled at a pharmacy like Sam's. Some medications they won't carry, but it's worth trying... I use them when one of my dogs needs a human drug. The price difference is amazing if you use a discount warehouse. I don't know if Costco has a pharmacy or not?

As far as side effects, I experienced the same side effects as the oral- (nausea, feeling tired and I did have minor hair loss), except it didn't destroy my stomach lining.

I hope this helps, and I can get back to you about the price, if you haven't found out already... just let me know!

littlered
01-10-2007, 01:31 PM
My doc is injecting me for the first few weeks...he wants to observe the effects. Then he'll put me on the pills.
with my insurance, there is no co-pay, so the injections I get in his office are free. BUT I only have a ten dollar copay for generics, so it won't be quite so bad when I switch to the pills.
THANK GOD for insurance! As it is, we're struggling with the bills. And thank GOD for a doctor who "samples" me...he gave me Phenergan to help with the nausea.